Results 1 to 8 of 8

Thread: Jumpiness

  1. #1

    Default Jumpiness

    I posted this on the bipolar board, but there's not much activity there, so I'm posting here too:

    What do you do for that feeling like you could just jump out of your skin. I'm taking Depakote, Seroquel, and Latuda for Epilepsy and Bipolar Disorder. It's a totally new cocktail for me. A month ago, I was on a completely different list of meds. The doc prescribed me Trihexyphenidyl (Tinadazole) last week to help with the jumpiness. Does anyone else have this problem. If it was warmer, I'd go for long walks. As it is now, I'm pacing a lot. Last night, I also took some Melatonin but I don't think it helped much. I layed in bed a couple hours and finally fell asleep. I'm calling it Restless Everything Syndrome. LOL

    Sandy
    Last edited by sandinmyears; 11-22-2014 at 12:36 PM.

  2. #2
    Distinguished Community Member tic chick's Avatar
    Join Date
    Oct 2006
    Location
    Detroit, MI
    Posts
    699

    Default

    hey sandy!

    that jumpiness is most likely caused by one of your atypical antipsychotics, either seroquel, latuda or both. it even has a special name:

    Akathisia: A movement disorder characterized by a feeling of inner restlessness and a compelling need to be in constant motion, as well as by actions such as rocking while standing or sitting, lifting the feet as if marching on the spot, and crossing and uncrossing the legs while sitting. People with akathisia are unable to sit or keep still, complain of restlessness, fidget, rock from foot to foot, and pace. http://www.medicinenet.com/script/ma...ticlekey=33264
    when i was on an atypical antipsychotic, i would be so restless that even when i sat in my rocking chair, i had to rock back and forth non-stop. it was very distressing for me and my family. i finally went off the drug because it was almost as bad as having the tics i was taking it for (i have tourette syndrome).

    give the drug your doc gave you for jumpiness a little while longer to work. i would also tell your doctor that you're taking melatonin. usually people take melatonin a few hours before bedtime to help them sleep, that's how it works. depending on how well this drug cocktail helps control your bp disorder, your other options might be to ask your doctor to try another drug for your jumpiness or to adjust the dosages of the seroquel and/or latuda (those are both listed as being effective for bp disorder). the jumpiness might go away with time. taking drugs is always a balance of getting the best results with the least amount of side effects. i hope this annoying side effect goes away with time.

    as far as people seeing your post on the bipolar or any forum, the newest posts are always listed on the "home" and also under the "new posts" pages of braintalk, both of which have tabs at the top left of every page.

    jeannie
    Last edited by tic chick; 11-22-2014 at 03:12 PM.
    Here's to good women. May we know them. May we be them. May we raise them.
    "The world is a better place when you're barefoot." Mark
    "Don't go there unless you know the way back." TC
    "...there will be an answer. Let it be." Paul McCartney

  3. #3
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,043
    Blog Entries
    1

    Default

    ((((((Sandy)))))) ~

    As always, Jeannie offers great information and advice.

    I looked up Latuda on our Drug Info link (top right hand corner of the page), and anxiety, restlessness, etc. are listed as side effects. If your symptoms started, or were exacerbated, after you started Latuda, it could be the culprit.

    Be sure to inform your doctor about your reactions, and ask your doctor if Latuda could be causing them. That is what the TV commercials for Latuda tell people to do. Those commercials also have the disclaimer "X drug may not be right for everyone ... ask your doctor..." Maybe Latuda isn't right for you. Maybe another med would be better. Maybe you need a lower dose. Maybe your meds are interacting. Explore your options with your doctor.

    Hope you're able to get the answers you need to help you relax and sleep ~

    Love & Light,

    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

  4. #4
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Sandy,

    When I was taking Depakote I had to be very careful what I was eating and drinking. If I took the med with anything that had caffeine in it I would feel like someone who had a few drinks. I'm sureyou know that the drug is a valproic acid one thing that may help you is to take vitamin B12 once a day along with cutting back on caffeine. I had to drink caffeine free soda and I was limited to the amount of coffee and tea I was allowed to drink. I wish you the best of luck and May God Bless You!

    Sue
    Last edited by Porkette; 11-24-2014 at 04:39 PM.

  5. #5

  6. #6

    Default

    My doctor took me off Celexa (antidepressant) and now I'm fine.

  7. #7
    Distinguished Community Member tic chick's Avatar
    Join Date
    Oct 2006
    Location
    Detroit, MI
    Posts
    699

    Default

    great news, sandy !

    sometimes combinations of meds work together to have a stronger effect and also maybe more side effects.

    I'm glad your doc listened to you and was able to come up with a solution in such a short time.

    please keep posting....i know the bp forum isn't busy, but the epilepsy one is and we would welcome you to the emotional support forum, also.

    thanks for telling use the good news!

    thank you for sharing and caring, jeannie
    Here's to good women. May we know them. May we be them. May we raise them.
    "The world is a better place when you're barefoot." Mark
    "Don't go there unless you know the way back." TC
    "...there will be an answer. Let it be." Paul McCartney

  8. #8
    Distinguished Community Member Jo6's Avatar
    Join Date
    Nov 2006
    Location
    South Carolina
    Posts
    914

    Default

    Sandy,good news that the change in meds. helped. I have been on certain meds. that caused me to feel what you described. It's very hard to live with. I would do what you said, take long walks and walking fast as possible.

    I had hoped I would be able to go off the Keppra. Before Christmas the nurse talked very encouraging about it because I had not had a seizure in over a year, maybe more like 2 years. I had the EEG done about 2 months ago. The nurse finally got around to calling me to give me the results. She said I still had seizure activity on the brain and I had to stay on 1000 mg a day. Needless to say I was very upset.

    So, here I am, still on the dreaded Keppra, can't drive, have to depend on everybody to take me places. I don't go much anymore. My pain management Dr. Gave me a script for a scooter last week.

    All of this makes me nervous. I am sorry all of you have problems and your activity is limited and the Drs. aren't too careful about your meds., but Sandy, it sounds like you found one that will listen to you. Hang on to him!! I hope things will get better for you as you go along.

    Take care, Julia
    Last edited by Jo6; 02-24-2015 at 12:07 PM.
    Did you ever know that you're my hero and every thing I would like to be I can fly higher than an eagle
    'cause you are the wind beneath my wings

    for my brother Ben

Similar Threads

  1. Jumpiness
    By sandinmyears in forum Bipolar Disorder
    Replies: 1
    Last Post: 07-31-2015, 04:00 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.